Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 18, NWS Quad Cities, IA

May 26, 2016Cedar County, Jones County, Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 26, 2016, 4:50 AM CDT for Cedar County, Jones County, Linn County, Iowa. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2016, 4:50 AM CDT (09:50 UTC)
Expired
May 26, 2016, 5:30 AM CDT
In force
40 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Cedar County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 72 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 4:53 AM CDTTSTM WND DMG3 Ene Cedar Rapids, IALARGE TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1865 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

178 
WUUS53 KDVN 260950
SVRDVN
IAC031-105-113-261030-
/O.NEW.KDVN.SV.W.0018.160526T0950Z-160526T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...

* UNTIL 530 AM CDT

* AT 449 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CEDAR
  RAPIDS...MOVING EAST AT 35 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BERTRAM AROUND 500 AM CDT. 
  WHITTIER AROUND 505 AM CDT. 
  MOUNT VERNON...LISBON AND SPRINGVILLE AROUND 510 AM CDT. 
  MARTELLE...VIOLA AND STONE CITY AROUND 515 AM CDT. 
  MECHANICSVILLE AROUND 520 AM CDT. 
  ANAMOSA AND MORLEY AROUND 525 AM CDT. 
  OLIN AROUND 530 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CEDAR
RAPIDS MUNICIPAL AIRPORT...PARALTA...MARION AIRPORT...MATSELL BRIDGE
NATURAL AREA...PALISADES-KEPLER STATE PARK...SQUAW CREEK PARK AND
WAPSIPINICON STATE PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 30.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THIS STORM PRODUCED 60 MPH WINDS IN
CEDAR RAPIDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4195 9114 4195 9115 4194 9114 4187 9114
      4187 9174 4210 9177 4220 9116
TIME...MOT...LOC 0949Z 260DEG 31KT 4198 9164 

HAIL...<.75IN
WIND...70MPH
 
$$

RP KINNEY
3 follow-up statements
799 
WWUS53 KDVN 261002
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
502 AM CDT THU MAY 26 2016

IAC031-105-113-261030-
/O.CON.KDVN.SV.W.0018.000000T0000Z-160526T1030Z/
JONES IA-LINN IA-CEDAR IA-
502 AM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR SOUTHWESTERN JONES...SOUTHEASTERN LINN AND NORTHWESTERN CEDAR
COUNTIES...

AT 502 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BERTRAM...OR 10
MILES EAST OF CEDAR RAPIDS...MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  MOUNT VERNON...LISBON AND SPRINGVILLE AROUND 505 AM CDT. 
  MARTELLE AND VIOLA AROUND 510 AM CDT. 
  STONE CITY AROUND 515 AM CDT. 
  ANAMOSA...MECHANICSVILLE AND MORLEY AROUND 520 AM CDT. 
  OLIN AROUND 530 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CEDAR
RAPIDS MUNICIPAL AIRPORT...PARALTA...MARION AIRPORT...MATSELL BRIDGE
NATURAL AREA...PALISADES-KEPLER STATE PARK...SQUAW CREEK PARK AND
WAPSIPINICON STATE PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 25.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4195 9114 4195 9115 4194 9114 4187 9114
      4187 9174 4211 9168 4220 9116
TIME...MOT...LOC 1002Z 260DEG 32KT 4199 9147 

HAIL...0.88IN
WIND...70MPH
 
$$

RP KINNEY
466 
WWUS53 KDVN 261016
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 AM CDT THU MAY 26 2016

IAC031-105-113-261030-
/O.CON.KDVN.SV.W.0018.000000T0000Z-160526T1030Z/
JONES IA-LINN IA-CEDAR IA-
516 AM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR SOUTHWESTERN JONES...SOUTHEASTERN LINN AND NORTHWESTERN CEDAR
COUNTIES...

AT 516 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MORLEY...OR
NEAR MECHANICSVILLE...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  STANWOOD AND OLIN AROUND 525 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PALISADES-KEPLER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4195 9114 4195 9115 4194 9114 4187 9114
      4187 9158 4203 9143 4204 9115
TIME...MOT...LOC 1016Z 262DEG 33KT 4198 9124 

HAIL...<.75IN
WIND...60MPH
 
$$

RP KINNEY
879 
WWUS53 KDVN 261028
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 AM CDT THU MAY 26 2016

IAC031-105-113-261038-
/O.EXP.KDVN.SV.W.0018.000000T0000Z-160526T1030Z/
JONES IA-LINN IA-CEDAR IA-
528 AM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JONES...
SOUTHEASTERN LINN AND NORTHWESTERN CEDAR COUNTIES WILL EXPIRE AT 530
AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4195 9114 4195 9115 4194 9114 4187 9114
      4187 9158 4203 9143 4204 9115
TIME...MOT...LOC 1027Z 260DEG 31KT 4198 9124 

$$

RP KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:22 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 26, 3:22 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
322 AM CDT THU MAY 26 2016

.SYNOPSIS...
Issued at 100 AM CDT Thu May 26 2016

Thunderstorms continue to increase in coverage from southern
Minnesota into northern Missouri during the early morning hours.
Leading storms had moved into southeast Iowa. The most intense
storms were producing some hail and strong wind gusts. Warm and
moist air remained in place across the area, with early morning
temperatures in the mid 60s to low 70s.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 100 AM CDT Thu May 26 2016

The main forecast issues are convective trends and intensity this
morning, and again from late afternoon through tonight.

In the near term, strong storms are moving into the southwest
portion of the forecast area. There may be some small hail, but
the biggest concern would be isolated downburst winds in an
environment with DCAPE above 1000 J/kg. Storms in western and
north central Iowa have produced gusts over 80 mph. Deep layer
shear is pretty meager to support very large hail, so again, am
focused on isolated strong wind gusts through the early morning.
High resolution models generally support a weakening trend for the
western Iowa convection as it moves into the Quad Cities forecast
area through the morning. Expect storms to exit to the east by
late morning, with mainly dry conditions expected until at least
late afternoon as temperatures peak again in the mid to upper 80s.

From early evening through the overnight hours, there is still
considerable uncertainty as to the location of remnant outflow
boundaries from the morning storms. Much of the western portion of
the forecast area has been included in the day 1 slight risk
area, and this does appear to be favored for stronger deep layer
shear and forcing from shortwave energy riding up the southwest
flow aloft. A few storms could pose a wind/hail threat, but areas
from northern Missouri into central Iowa should have more
organized storms.

.LONG TERM...(Friday THROUGH Wednesday)
ISSUED AT 100 AM CDT Thu May 26 2016

Forecast focus on chances of storms through the extended along with
above normal temperatures.

Friday through Saturday night, looks quite active with the upper
level trough coming out of the Plains and into the Midwest. Large
scale ascent and a decent low-level jet should act on sufficient
deep layer shear and instability to support several rounds of
thunderstorms. Can't rule out a few severe thunderstorms during the
period but shear is still not that impressive. Also, this is a
positive-tilt trough and a weak surface low which would support a
low end event. Due to more cloud cover and better coverage of
showers and storms temperatures will not be as warm. Highs should be
in the upper 70s to lower 80s.

Sunday through Memorial Day, a quieter period with only slights or
very small pops as troughing re-loads back in the Rockies. With more
sunshine temperatures will be warming back into the lower to mid 80s.

Tuesday through Wednesday, active pattern returns as upper level
trough swings out into the Plains. Thunderstorm chances will be on
the increase once again. Highs will remain above normal in the lower
80s at most locations.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Thursday NIGHT)
ISSUED AT 1153 PM CDT Wed May 25 2016

Organized thunderstorm complexes over NW MO, eastern NE and
western IA will continue eastward, possibly reaching the
terminals between 09z and 12z in a weakening fashion. Confidence
is not yet high enough to go beyond vicinity wording for showers
at CID, MLI and BRL, while a tempo group was included at DBQ.
Thursday, a break between systems is likely in the morning, then
another round of showers and thunderstorms is possible from late
afternoon though evening, which is advertised with prob30 groups
for now. Otherwise, conditions will be predominantly VFR
throughout with light south to southwest surface winds.

&&

.DVN Watches/Warnings/Advisories...
IA...None.
IL...None.
MO...None.
&&

SYNOPSIS...RP Kinney
SHORT TERM...RP Kinney
LONG TERM...Haase
AVIATION...Sheets
Hazardous weather outlook, May 26, 3:52 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
352 AM CDT THU MAY 26 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-270900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
352 AM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO POSSIBLY SEVERE STORMS ARE EXPECTED THROUGH MID
MORNING. THE MAIN THREATS WILL BE ISOLATED WIND GUSTS TO 60 MPH
AND HAIL TO DIME SIZE. FAVORED AREAS THIS MORNING ARE ALONG AND
WEST OF A LINE FROM DUBUQUE...TO ALEDO AND MACOMB. LOCALLY HEAVY
RAINFALL WILL ALSO PRODUCE PONDING WATER ON ROADS AND MINOR STREET
FLOODING.

FROM LATE AFTERNOON THROUGH TONIGHT...MORE SCATTERED
THUNDERSTORMS ARE EXPECTED TO REDEVELOP. ISOLATED SEVERE STORMS
ARE POSSIBLE...MAINLY WEST OF AN IOWA CITY TO KEOKUK LINE. QUARTER
SIZE HAIL AND ISOLATED WIND GUSTS TO 60 MPH WILL BE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY THROUGH SATURDAY...SEVERAL ROUNDS OF THUNDERSTORMS ARE
EXPECTED AND ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN
THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND FREQUENT DANGEROUS
LIGHTNING.

SUNDAY THROUGH WEDNESDAY...THERE IS A NEARLY DAILY CHANCE OF
THUNDERSTORMS. HOWEVER...IT IS TOO EARLY TO DETERMINE THE RISK OF
SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED EARLY THIS MORNING...MAINLY SOUTH
OF A HIGHWAY 34 TO GALESBURG LINE...AND AGAIN TONIGHT...MAINLY
WEST OF AN IOWA CITY TO KEOKUK LINE.

RP KINNEY/HAASE

In the hours before

Special weather statement, May 26, 3:35 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 AM CDT THU MAY 26 2016

ILC067-071-IAC057-087-101-111-177-MOC045-199-260915-
HANCOCK-HENDERSON-HENRY-JEFFERSON-LEE-VAN BUREN-DES
MOINES-CLARK-SCOTLAND-
335 AM CDT THU MAY 26 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS ALONG AND
SOUTH OF A FAIRFIELD IOWA TO BIGGSVILLE ILLINOIS LINE...

AT 332 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HILLSBORO TO NEAR MENDON...AND MOVING NORTHEAST AT 45
MPH. ADDITIONAL STORMS WERE DEVELOPING ACROSS FAR NORTHEAST MISSOURI.

ISOLATED WIND GUSTS OF 50 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...FORT MADISON...KEOKUK...MOUNT PLEASANT...CARTHAGE...KAHOKA...
MEMPHIS...OQUAWKA...NAUVOO...KEOSAUQUA...WEST BURLINGTON...HAMILTON...NEW
LONDON...WARSAW...MEDIAPOLIS...LA HARPE...WEST POINT...DALLAS CITY...
DANVILLE AND DONNELLSON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4019 9116 4022 9151 4025 9152 4026 9195
      4030 9195 4030 9235 4059 9235 4060 9218
      4097 9218 4107 9094 4047 9091 4019 9091
TIME...MOT...LOC 0832Z 223DEG 44KT 4085 9171 4009 9135

RP KINNEY
Special weather statement, May 26, 4:17 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
417 AM CDT THU MAY 26 2016

ILC067-071-109-131-187-IAC057-111-115-MOC045-261000-
WARREN-HANCOCK-HENDERSON-MCDONOUGH-MERCER-LEE-LOUISA-DES
MOINES-CLARK-
417 AM CDT THU MAY 26 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS EAST OF A LINE
FROM KAHOKA MISSOURI TO WAPELLO IOWA...

AT 414 AM CDT...THE LEADING EDGE OF AN AREA OF STRONG THUNDERSTORMS
WAS ALONG A LINE EXTENDING FROM NEAR MEDIAPOLIS TO NEAR
AUGUSTA...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...MACOMB...FORT MADISON...KEOKUK...MONMOUTH...ALEDO...CARTHAGE...
KAHOKA...WAPELLO...OQUAWKA...NAUVOO...BUSHNELL...WEST BURLINGTON...
HAMILTON...BURGESS...WARSAW...MEDIAPOLIS...COLCHESTER...LA HARPE AND
ROSEVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4020 9150 4025 9152 4026 9195 4072 9139
      4122 9129 4132 9045 4028 9045 4028 9091
      4019 9091
TIME...MOT...LOC 0914Z 238DEG 36KT 4105 9114 4024 9088

RP KINNEY
Special weather statement, May 26, 4:41 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
441 AM CDT THU MAY 26 2016

IAC113-261030-
LINN-
441 AM CDT THU MAY 26 2016

...A STRONG THUNDERSTORM WILL AFFECT THE CEDAR RAPIDS AREA...

AT 440 AM CDT...A STRONG THUNDERSTORM WAS OVER FAIRFAX...OR NEAR CEDAR
RAPIDS...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...MARION...HIAWATHA...MOUNT VERNON...ROBINS...LISBON...
FAIRFAX...ELY...WALFORD...SPRINGVILLE...PALO...SHUEYVILLE...BERTRAM...VIOLA...
MORGAN CREEK PARK...PARALTA...PALISADES-KEPLER STATE PARK...SQUAW CREEK
PARK...CEDAR RAPIDS MUNICIPAL AIRPORT AND MARION AIRPORT.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 27.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4207 9183 4210 9137 4186 9137 4186 9183
TIME...MOT...LOC 0940Z 265DEG 28KT 4194 9174

RP KINNEY
Local storm report, May 26, 4:45 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     TSTM WND GST     VINTON                  42.16N 92.03W
05/26/2016  E50 MPH          BENTON             IA   EMERGENCY MNGR

&&
Local storm report, May 26, 4:49 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 AM     TSTM WND GST     1 SSE CEDAR RAPIDS      41.95N 91.66W
05/26/2016  E60 MPH          LINN               IA   TRAINED SPOTTER

            WINDS GUSTING TO ABOUT 60 MPH FOR THE PAST MINUTE. STRONG
            WINDS CONTINUE.

&&
Local storm report, May 26, 4:50 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 AM     TSTM WND GST     INDEPENDENCE            42.47N 91.89W
05/26/2016  M62 MPH          BUCHANAN           IA   AWOS

&&

HAASE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:40 AM CDTSpecial Weather StatementDVNJefferson, Keokuk, Van Buren50 min
May 26, 3:35 AM CDTSpecial Weather StatementDVNDes Moines, Henry, Lee, Van Buren40 min
May 26, 4:17 AM CDTSpecial Weather StatementDVNDes Moines, Lee, Louisa43 min
May 26, 4:24 AM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn51 min
May 26, 4:41 AM CDTSpecial Weather StatementDVNLinn49 min
May 26, 4:57 AM CDTSevere Thunderstorm WarningDVNDelaware34 min
May 26, 4:59 AM CDTSevere Thunderstorm WarningDVNIowa, Johnson31 min
May 26, 5:25 AM CDTSpecial Weather StatementDVNCedar, Johnson, Muscatine50 min
May 26, 5:45 AM CDTSpecial Weather StatementDVNWashington45 min
May 26, 6:04 AM CDTSpecial Weather StatementDVNScott41 min
May 26, 6:20 AM CDTSpecial Weather StatementDVNClinton55 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.